Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Gaylord, MI

July 10, 2010Arenac County, Gladwin County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2010, 6:38 PM EDT for Arenac County, Gladwin County, Ogemaw County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2010, 6:38 PM EDT (22:38 UTC)
Expired
Jul 10, 2010, 7:19 PM EDT
In force
41 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Arenac County, MI, Gladwin County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 92 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS53 KAPX 102238
SVRAPX
MIC011-051-129-102330-
/O.NEW.KAPX.SV.W.0013.100710T2238Z-100710T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
638 PM EDT SAT JUL 10 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHEASTERN GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHWESTERN OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 730 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BOWMANVILLE...OR 9 MILES SOUTHWEST OF WEST
  BRANCH...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4421 8409 4410 8410 4410 8437 4421 8437
TIME...MOT...LOC 2238Z 272DEG 9KT 4416 8429
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
103 
WWUS34 KAPX 102248
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
648 PM EDT SAT JUL 10 2010

MIC011-051-129-102330-
/O.CON.KAPX.SV.W.0013.000000T0000Z-100710T2330Z/
OGEMAW MI-ARENAC MI-GLADWIN MI-
648 PM EDT SAT JUL 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GLADWIN...NORTHWESTERN ARENAC AND SOUTHWESTERN OGEMAW COUNTIES UNTIL
730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BOWMANVILLE...OR 8 MILES WEST OF ALGER...
MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4421 8409 4410 8410 4410 8437 4421 8437
TIME...MOT...LOC 2248Z 272DEG 9KT 4416 8426
WIND...HAIL <50MPH 1.00IN

$$



JZ
930 
WWUS34 KAPX 102304
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
704 PM EDT SAT JUL 10 2010

MIC129-102314-
/O.CAN.KAPX.SV.W.0013.000000T0000Z-100710T2330Z/
OGEMAW MI-
704 PM EDT SAT JUL 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGEMAW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4410 8435 4417 8436 4417 8410 4416 8409
      4410 8410
TIME...MOT...LOC 2304Z 288DEG 13KT 4412 8419
WIND...HAIL <50MPH <.50IN

$$

MIC011-051-102330-
/O.CON.KAPX.SV.W.0013.000000T0000Z-100710T2330Z/
ARENAC MI-GLADWIN MI-
704 PM EDT SAT JUL 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GLADWIN AND NORTHWESTERN ARENAC COUNTIES UNTIL 730 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED 4 MILES SOUTHEAST OF BOWMANVILLE...OR 6 MILES WEST 
OF ALGER...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4410 8435 4417 8436 4417 8410 4416 8409
      4410 8410
TIME...MOT...LOC 2304Z 288DEG 13KT 4412 8419
WIND...HAIL <50MPH 1.00IN

$$



JZ
711 
WWUS34 KAPX 102319
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
719 PM EDT SAT JUL 10 2010

MIC011-051-102328-
/O.CAN.KAPX.SV.W.0013.000000T0000Z-100710T2330Z/
ARENAC MI-GLADWIN MI-
719 PM EDT SAT JUL 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADWIN AND
NORTHWESTERN ARENAC COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT IN NORTHWEST GLADWIN 
COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4410 8435 4417 8436 4417 8410 4416 8409
      4410 8410
TIME...MOT...LOC 2318Z 288DEG 13KT 4410 8412
WIND...HAIL <50MPH <.50IN

$$



JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:50 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 10, 3:50 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT SAT JUL 10 2010

.SYNOPSIS.../ISSUED AT 350 PM/

HIGH PRESSURE WILL LINGER OVER THE GREAT LAKES AND OHIO
VALLEY...TONIGHT THROUGH SUNDAY EVENING. THIS PATTERN WILL
GENERATE...MILD AND MAINLY DRY CONDITIONS OVER NORTHERN MICHIGAN.

HOWEVER...A COLD FRONT ASSOCIATED WITH A STORM SYSTEM OVER HUDSON
BAY...WILL SWEEP OVER THE NORTHERN PLAINS AND UPPER MIDWEST SUNDAY.
THIS BOUNDARY WILL GENERATE SHOWERS AND A FEW THUNDERSTORMS...SUNDAY
NIGHT AND MONDAY ACROSS THE NORTHERN LAKES.

A FAIRLY UNSTABLE PATTERN...WILL AFFECT THE NORTHERN LAKES THROUGH
THE UPCOMING WEEK...KEEPING A CHANCE OF PRECIPITATION POSSIBLE OVER
PORTIONS OF THE STATE INTO NEXT WEEKEND.

TEMPERATURES WILL REMAIN ABOVE NORMAL ACROSS NORTHERN MICHIGAN
THROUGH THE UPCOMING WORK WEEK...WITH AFTERNOON HIGHS GENERALLY IN THE
80S.

SWR

&&

.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT

IN THE BIG PICTURE...BROAD HIGH PRESSURE STRETCHES FROM THE GREAT
LAKES TO THE GULF COAST THIS AFTERNOON PROVIDING FAIR WEATHER TO A
LARGE PORTION OF EASTERN CONUS. LOW AMPLITUDE SHORT WAVE SLIPPING
ACROSS WISCONSIN THIS AFTERNOON WILL CROSS THE STATE OVER THE NEXT
SEVERAL HOURS. STILL A FEW CLUSTERS OF CONVECTION ASSOCIATED WITH
THIS FEATURE COMING ACROSS WISCONSIN...WHICH HAS BECOME MORE SFC
BASED IN THE LAST FEW HOURS DUE TO HEATING OF THE DAY.

HERE AT HOME...INLAND CONVERGENCE OVER THE HIGHER TERRAIN/HEATING OF
THE DAY HAS PROVEN JUST ENOUGH TO GET A FEW SHOWERS AND SOME THUNDER
GOING ACROSS A RELATIVE SMALL PORTION OF NRN LOWER MICHIGAN...MAINLY
THE HIGHER TERRAIN SOUTH OF M-72 DOWN INTO THE SAGINAW VALLEY.
NOTHING SEVERE...BUT CONVECTION IS MEANDERING VERY SLOWLY THROUGH
THE REGION DUE TO WEAK WINDS AND LIKELY GIVING A DECENT DUMPING OF
RAIN TO VERY ISOLATED AREAS.

TONIGHT...HEATING INDUCED CONVECTION WILL NEED TO RUN IT/S COURSE
OVER THE NEXT SEVERAL HOURS AS WE HEAD TOWARD SUNSET. WITH LIGHT
WINDS AND ONSHORE FLOW EVERYWHERE...CONVECTION SHOULD REMAIN
CONFINED TO MAINLY INLAND AREAS AND MAINLY ALONG/SOUTH OF M-72 WHERE
BEST INSTABILITY RESIDES. WILL TWEAK THE FORECAST ACCORDINGLY AND
HAVE A RELATIVE SMALL AREA OF HIGHER POPS AROUND THE GOV/HTL/WEST
BRANCH/GLADWIN AREA HEADING INTO THE EVENING.

MEANWHILE...UPSTREAM CONVECTION SHOULD HAVE A DIFFICULT TIME
CROSSING THE LAKE AS MUCH OF THAT ACTIVITY HAS BECOME SFC BASED OVER
THE LAST NUMBER OF HOURS...ALTHOUGH EVENING SHIFT WILL NEED TO KEEP
AN EYE ON THIS. IF NOTHING ELSE...SCT-BKN MID-HIGH CLOUD FROM THIS
ACTIVITY WILL BE PASSING THROUGH. HOWEVER...AFOREMENTIONED SHORT
WAVE THAT WILL CROSS THE REGION THIS EVENING MAY HELP ONGOING SHOWER
ACTIVITY IN NRN LOWER MICHIGAN LINGER INTO THE MID TO LATE EVENING
HOURS.

ADAM

&&

.LONG TERM.../ISSUED AT 350 PM/...SUNDAY AND BEYOND

SUNDAY...THE HIGH STILL CONTROLS THE REGION, BUT IT IS MOVING TO THE
EAST. THIS WILL PRODUCE RETURN FLOW FOR THE AFTERNOON INCREASING THE
HEAT AND HUMIDITY FOR THE DAY. THIS SETS THE STAGE FOR THE EVENING
AS A COLD FRONT APPROACHES THE WESTERN GREAT LAKES. BOTH OF THE
MODELS SHOW SOME SFC LOW DEVELOPMENT SO THE FRONT WILL DELAY INTO
THE EVENING BEFORE MOVING INTO OUR AREA. WITH THE INCREASE IN THE
HEAT AND THE HUMIDITY, THERE WILL BE SOME INCREASE IN THE
INSTABILITY, SO THERE IS AN INCREASE IN THE CHANCES OF RAIN SHOWERS
IN THE AFTERNOON.

SUNDAY NIGHT...E UPPER AND NW LOWER WILL SEE THE FIRST RAIN. MORE
THAN LIKELY IT WILL BE A PROGRESSIVE THING WITH THE RAIN IN NW LOWER
NOT ARRIVING UNTIL LATE. THE RAIN WILL ADVANCE DURING THE NIGHT. THE
MAJORITY OF THE RAIN LOOKS TO STAY IN E UPPER AND NW LOWER AS THE
FRONT MOVES SO SLOWLY.

MONDAY...THE FRONT LOOKS TO MOVE THROUGH DURING THE DAY AND IT LOOKS
LIKE IT MIGHT FINALLY BE TIMED FOR A LINE OF THUNDERSTORMS TO MOVE
THROUGH. SO WILL CONTINUE THE CHANCE FOR THUNDERSTORMS.

MONDAY NIGHT...ONCE THE MAIN THRUST IS THROUGH WITH THE FRONT, IT
WILL MAINLY BE RAIN SHOWERS, AND SINCE WE ARE LOSING THE SFC BASED
INSTABILITY, THE CHANCES OF IT RAINING WILL CONTINUE TO LOWER
OVERNIGHT.

TUESDAY...THE SFC LOW IS THROUGH THE REGION AND THE FRONT SHOULD BE
PUSHING OUT DURING THE MORNING. THERE WILL BE SOME STRAY INSTABILITY
BEHIND THE FRONT SO THERE WILL BE A SLIGHT CHANCE IN THE MORNING, IN
NE LOWER. WITH THE HEAT OF THE DAY, THE CHANCES WILL INCREASE
SLIGHTLY THOUGH. HOWEVER, AS THE HIGH ASSERTS ITSELF OVERNIGHT AND
WITH THE LOSS OF THE DIURNAL HEATING, THE CHANCES SHOULD BECOME NIL.

EXTENDED (WEDNESDAY THROUGH SATURDAY)...WEDNESDAY, HIGH PRESSURE
BUILDS INTO THE REGION SO DRY WEATHER. THURSDAY, WITH THE WARM FRONT
MOVING IN SOMETIME DURING THE MORNING WILL ALLOW FOR THUNDERSTORMS
AS IT MOVES IN. WOULDN'T BE SURPRISED IF THERE IS ANY SUNSHINE
DURING THE DAY, THAT MORE THUNDER COULD BE POSSIBLE. FRIDAY, MODELS
SEEM TO BE A BIT FASTER THAN THE HPC SOLUTION, SO MERGED IN WITH THE
REST OF THE SURROUNDING OFFICES AND WENT DRY AS HIGH PRESSURE BUILDS
INTO MICHIGAN. SATURDAY, THE HIGH CONTINUES TO PRODUCE DRY WEATHER.
ALTHOUGH IT LOOKS LIKE THE WARM FRONT WILL PUSH IN BY THE END OF
NEXT WEEKEND.

JSL

&&

.MARINE.../ISSUED AT 350 PM/

WITH THE WARMING OVERNIGHT THE LAKES WILL LOSE ANY INSTABILITY AND
THE WIND WILL REMAIN DECOUPLED OVERNIGHT. HOWEVER, DURING THE DAY ON
SUNDAY AS THE FRONT APPROACHES, THE INSTABILITY WILL INCREASE ALONG
WITH THE GRADIENT SO THAT WE COULD GET INTO SCA TERRITORY DURING THE
DAY. THEN OVERNIGHT AS THE GRADIENT SLACKENS WITH THE FRONT PASSING,
AND WE LOSE THE HEAT OF THE DAY FOR MIXING THE HIGHER WINDS DOWN,
EXPECTING THE WINDS TO GO VARIABLE LESS THAN 10 KNOTS. MONDAY, THERE
WILL BE SOME CAA WIND, BUT THE GUIDANCE SHOWS THAT THE WINDS WON'T
BE VERY STRONG SO THE WINDS WON'T BE TOO BAD.

JSL

&&

.AVIATION.../ISSUED AT 226 PM/...VALID FOR 18Z TAFS

VFR CONDITIONS THROUGH 18Z SUNDAY. ISOLATED HEATING OF THE DAY
SHOWERS NOW DEVELOPING ACROSS NRN LOWER MICHIGAN...WITH ONE SHOWER
IMPACTING THE TVC TERMINAL SITE NOW (18Z). ISOLATED SHOWERS WILL
BE THE NAME OF THE GAME THROUGH THE AFTERNOON IMPACTING MAINLY TVC
THROUGH 21Z...WHILE PLN/APN MAY BE OUT OF THE SHOWER ACTION AS
MARINE LAYER (AND LOWER DEWPOINTS) HAS ALREADY PUSHED THROUGH
THOSE AREAS.

LOSS OF HEATING WILL BRING CLEARING SKIES/CALM WINDS THIS EVENING
ALTHOUGH SOME MID AND HIGH DEBRIS CLOUD FROM UPSTREAM CONVECTION WILL
BE MOVING THROUGH THE AREA. SUNDAY STARTS OUT CALM AND CLR-PARTLY
CLOUDY. BUT DAYTIME HEATING AND HIGHER SFC DEWPOINTS WILL BRING
A GREATER RISK FOR AFTERNOON SHOWER/TSTM DEVELOPMENT IMPACTING ALL
TERMINAL SITES. CALM WINDS EARLY...BECOMING SW UP TO 10 KNOTS BY
MIDDAY.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jul 10, 4:14 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT SAT JUL 10 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
414 PM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL OCCUR ACROSS A PORTION OF NORTHERN LOWER
MICHIGAN THROUGH EARLY EVENING...MAINLY OVER THE HIGHER TERRAIN
AREAS SOUTH OF M-72. SEVERE STORMS ARE NOT EXPECTED...BUT BRIEF
HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ACROSS BOTH EASTERN UPPER AND NORTHERN
LOWER MICHIGAN...SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT
EXPECTED.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF
HAIL AND WIND GUSTS ARE WELCOMED AT THE NATIONAL WEATHER SERVICE.

ADAM

In the hours before

Special weather statement, Jul 10, 5:05 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT SAT JUL 10 2010

MIZ035-102130-
OGEMAW MI-
505 PM EDT SAT JUL 10 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST BRANCH...DRIFTING EAST AROUND 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST BRANCH...
  SELKIRK...
  SKIDWAY LAKE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jul 10, 5:25 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
525 PM EDT SAT JUL 10 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             WEST BRANCH             44.28N  84.24W
07/10/2010  M0.75 INCH       OGEMAW             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000234

JH
Local storm report, Jul 10, 5:28 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
528 PM EDT SAT JUL 10 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             WEST BRANCH             44.28N  84.24W
07/10/2010  E1.00 INCH       OGEMAW             MI   LAW ENFORCEMENT

&&

EVENT NUMBER APX1000235

JH
Local storm report, Jul 10, 5:32 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
532 PM EDT SAT JUL 10 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             WEST BRANCH             44.28N  84.24W
07/10/2010  E1.10 INCH       OGEMAW             MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1000236

JH
Local storm report, Jul 10, 6:06 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
606 PM EDT SAT JUL 10 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       2 N ST. HELEN           44.39N  84.42W
07/10/2010  M1.06 INCH       ROSCOMMON          MI   TRAINED SPOTTER

            FELL BETWEEN 500 AND 550 PM

&&

EVENT NUMBER APX1000237

JH
Special weather statement, Jul 10, 6:28 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
628 PM EDT SAT JUL 10 2010

MIZ034-035-041-042-102300-
ARENAC MI-GLADWIN MI-OGEMAW MI-ROSCOMMON MI-
628 PM EDT SAT JUL 10 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM SKIDWAY LAKE TO BETWEEN
HOUGHTON LAKE AND GLADWIN...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALGER...
  SKEELS...
  SKIDWAY LAKE...
  BOWMANVILLE...
  HOCKADAY...
  MAPLE RIDGE...
  TWINING...
  PRESCOTT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:11 PM EDTSevere Thunderstorm WarningAPXOgemaw34 min
Jul 10, 5:45 PM EDTSevere Thunderstorm WarningAPXOgemaw30 min
Jul 10, 7:17 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon28 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.